Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 7, 2024, 4:57 PM CDT for Mississippi County, Arkansas; Lauderdale County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2024, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 7, 2024, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Mississippi County, AR, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 50 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736
WUUS54 KMEG 072157
SVRMEG
ARC093-TNC097-072245-
/O.NEW.KMEG.SV.W.0039.240407T2157Z-240407T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
457 PM CDT Sun Apr 7 2024
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Mississippi County in eastern Arkansas...
Northwestern Lauderdale County in west Tennessee...
* Until 545 PM CDT.
* At 457 PM CDT, a severe thunderstorm was located near Keiser,
moving northeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Blytheville, Osceola, Gosnell, Luxora, Keiser, Dell, Burdette,
Ashport, Little River, Etowah, Victoria, Three Way, Dearman, West
Ridge, Eastview, Lennie, O'Donnell Bend, Tomato, Hightower, and
Tuckertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3575 8958 3560 9018 3570 9029 3574 9029
3600 8994 3600 8990
TIME...MOT...LOC 2157Z 243DEG 36KT 3567 9017
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJC3 follow-up statements
426
WWUS54 KMEG 072210
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
510 PM CDT Sun Apr 7 2024
ARC093-TNC097-072245-
/O.CON.KMEG.SV.W.0039.000000T0000Z-240407T2245Z/
Mississippi AR-Lauderdale TN-
510 PM CDT Sun Apr 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN MISSISSIPPI AND NORTHWESTERN LAUDERDALE COUNTIES...
At 510 PM CDT, a severe thunderstorm was located over Osceola, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blytheville, Osceola, Gosnell, Luxora, Dell, Burdette, Ashport,
Victoria, Dearman, O'Donnell Bend, Tomato, Hightower, Tuckertown,
Rosa, Burton, Chilson, Keyes Port, Lowden, Lens Ford, and Moran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3566 9000 3573 9011 3583 9008 3600 8994
3600 8990 3575 8958
TIME...MOT...LOC 2210Z 243DEG 36KT 3573 9003
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJC075
WWUS54 KMEG 072229
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
529 PM CDT Sun Apr 7 2024
ARC093-TNC097-072245-
/O.CON.KMEG.SV.W.0039.000000T0000Z-240407T2245Z/
Mississippi AR-Lauderdale TN-
529 PM CDT Sun Apr 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN MISSISSIPPI AND NORTHWESTERN LAUDERDALE COUNTIES...
At 529 PM CDT, a severe thunderstorm was located near Ashport, or 7
miles northeast of Luxora, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blytheville, Luxora, Ashport, Golddust, Armorel, O'Donnell Bend,
Tomato, Lightfoot, Tuckertown, and Rosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3570 8983 3575 8992 3581 8993 3590 8985
3594 8982 3575 8958
TIME...MOT...LOC 2229Z 243DEG 36KT 3582 8982
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJC428
WWUS54 KMEG 072243
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
543 PM CDT Sun Apr 7 2024
ARC093-TNC097-072253-
/O.EXP.KMEG.SV.W.0039.000000T0000Z-240407T2245Z/
Mississippi AR-Lauderdale TN-
543 PM CDT Sun Apr 7 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MISSISSIPPI AND
NORTHWESTERN LAUDERDALE COUNTIES WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3570 8983 3575 8992 3581 8993 3590 8985
3594 8982 3575 8958
TIME...MOT...LOC 2243Z 243DEG 36KT 3588 8967
$$
CJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:06 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 7, 3:06 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
306 PM CDT Sun Apr 7 2024
...New SYNOPSIS, DISCUSSION...
.SYNOPSIS...
Issued at 305 PM CDT Sun Apr 7 2024
A frontal boundary will move into the region tonight with showers
and thunderstorms developing ahead of it. A few strong to severe
storms are possible. The main axis of clouds and rain chances will
extend from central Mississippi into northern Alabama on Monday
with good eclipse viewing conditions expected in the area of
totality. Unsettled weather will return Monday night and continue
through Thursday. A flooding threat will develop as multiple
rounds of showers and thunderstorms impact the region.
&&
.DISCUSSION...
(This evening through next Saturday)
Issued at 305 PM CDT Sun Apr 7 2024
A complex weather pattern has set up across the Mid-South this
afternoon as a warm front is moving into middle Tennessee. Behind
the warm front, dewpoints range from the mid 50s to mid 60s. A
weak cold front extends front eastern Missouri south through
central Arkansas and into far east Texas. Temperatures are not
that much cooler behind this front but dewpoints lower
significantly into the mid 20s to mid 30s. A few showers and
isolated thunderstorms have developed ahead of this cold front
across portions of east Arkansas. A strong or severe thunderstorm
could develop later this afternoon with damaging winds and large
hail being the main threats. Also, windy conditions have developed
across portions of northeast Arkansas where the Wind Advisory
remain in effect until 5 PM CDT.
As this cold front moves east into the Mid-South tonight,
additional showers and thunderstorms are possible mainly east of
the Mississippi River. Temperatures tonight will be quite mild for
early April with lows Monday morning in the upper 50s to lower
60s. The cold front should weaken as it moves south Monday morning
with a few scattered thunderstorms possible for areas south of
I-40. With drier air moving into portions of northeast Arkansas on
Monday, conditions are looking more favorable for viewing the
solar eclipse along the path of totality. Temperatures will be on
the warm side on Monday with highs in the mid 70s to around 80
degrees.
By Monday night, the boundary will start to lift back north with
showers and thunderstorms becoming more widespread. A few of the
thunderstorms may be strong to severe Monday night with gusty
winds and hail as the main threats.
By Tuesday, a cold front will be over northwest Arkansas and will
head slowly toward the Mid-South with more showers and
thunderstorms. Low pressure develops along the front along the
Texas/Louisiana border by Wednesday morning and moves into west
Tennessee by Thursday morning. This will enhance the development
of thunderstorms for Tuesday night through Thursday. While strong
to severe thunderstorms can't be ruled out, the main threat will
be heavy rainfall. Between tonight and Thursday, much of the Mid-
South could see between 4 and 8 inches of rain during this
period. The most likely time for heavy rainfall will be from
Tuesday night through Wednesday and a Flood Watch may be needed
for this time period.
As the surface low pulls out of the region by Thursday evening,
the threat of rain will end. Cooler and drier air will move into
the region with dry weather expected for Friday and Saturday.
Temperatures will be near normal for Thursday night through Friday
night with warmer weather expected on Saturday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Sun Apr 7 2024
Gusty winds are expected to continue at all sites this afternoon
and evening as a cold front approaches the Mid-South. Showers and
thunderstorms are expected to develop ahead of this front later,
resulting in MVFR VIS and CIGS during periods of TSRA and SHRA. At
TUP, an extended period of MVFR to LIFR conditions will occur as
the front approaches and then stalls over the region. Some
guidance has hinted at the possibility for lower CIGS at MEM in
the morning, but confidence remains too low to be included in the
TAF for now.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 5 PM CDT this afternoon for ARZ009-018-026-
028.
MO...Wind Advisory until 5 PM CDT this afternoon for MOZ113-115.
MS...None.
TN...Wind Advisory until 5 PM CDT this afternoon for TNZ001.
&&
PUBLIC FORECAST...ARS
AVIATION...JPRIn the hours before
Special weather statement, Apr 7, 4:26 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
426 PM CDT Sun Apr 7 2024
ARZ026>028-072200-
Poinsett AR-Craighead AR-Mississippi AR-
426 PM CDT Sun Apr 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAIGHEAD...EASTERN
POINSETT AND WEST CENTRAL MISSISSIPPI COUNTIES THROUGH 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marked Tree, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trumann, Marked Tree, Lepanto, Caraway, Wilson, Tyronza, Dyess,
Marie, Etowah, Three Way, Payneway, Whitton, West Ridge, Vail, Tulot,
Evadale, Weona, Hatchie Coon, Dub, and Chelford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3545 9047 3556 9065 3586 9027 3557 9003
TIME...MOT...LOC 2126Z 239DEG 35KT 3554 9049
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JPRSpecial weather statement, Apr 7, 4:30 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
430 PM CDT Sun Apr 7 2024
ARZ028-MOZ115-TNZ001-019-048-072200-
Mississippi AR-Pemiscot MO-Lake TN-Lauderdale TN-Dyer TN-
430 PM CDT Sun Apr 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN PEMISCOT...WESTERN DYER...NORTH CENTRAL LAUDERDALE AND
SOUTH CENTRAL LAKE COUNTIES THROUGH 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blytheville, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dyersburg, Blytheville, Caruthersville, Gosnell, Steele, Cooter,
Bradleytown, Heloise, Lenox, Barr, Ayers, Papaw Ridge, Barfield,
Jenkinsville, Burton, Tiger Tail, Middle City, Hickman, South
Dyersburg, and Tennemo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3583 8980 3596 8999 3627 8959 3602 8934
TIME...MOT...LOC 2129Z 238DEG 38KT 3595 8984
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JPRSpecial weather statement, Apr 7, 4:33 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
433 PM CDT Sun Apr 7 2024
TNZ002-019-072215-
Obion TN-Dyer TN-
433 PM CDT Sun Apr 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DYER AND OBION
COUNTIES THROUGH 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cloverdale, or 10 miles southeast of Reelfoot Lake State Park, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newbern, Troy, Kenton, Obion, Cloverdale, Trimble, Hornbeak, Rives,
Mason Hall, Cat Corner, Glass, Locust Grove, Maxey, Elbridge,
Templeton, Jacksonville, Broadmoor, Sharps Ferry, Poplar Ridge, and
Old Fremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 8895 3625 8896 3622 8896 3620 8904
3620 8915 3617 8916 3612 8933 3621 8948
3647 8915
TIME...MOT...LOC 2133Z 242DEG 24KT 3622 8935
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JPRSpecial weather statement, Apr 7, 4:50 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
450 PM CDT Sun Apr 7 2024
ARZ027-028-TNZ048-072215-
Poinsett AR-Mississippi AR-Lauderdale TN-
450 PM CDT Sun Apr 7 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL POINSETT...
NORTHWESTERN MISSISSIPPI AND WEST CENTRAL LAUDERDALE COUNTIES THROUGH
515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dyess, or near Lepanto, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blytheville, Osceola, Lepanto, Luxora, Keiser, Dyess, Dell, Burdette,
Marie, Ashport, Little River, Etowah, Victoria, Three Way, Dearman,
West Ridge, Eastview, Lennie, Driver, and Grider.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3570 9031 3570 9029 3572 9029 3594 8994
3569 8974 3554 9026 3566 9038
TIME...MOT...LOC 2150Z 242DEG 36KT 3565 9023
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JPRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:44 AM CDT | Wind Advisory | MEG | Clay, Craighead, Greene, Mississippi | 14 hr |
| Apr 7, 4:26 PM CDT | Special Weather Statement | MEG | Mississippi | 34 min |
| Apr 7, 4:50 PM CDT | Special Weather Statement | MEG | Mississippi | 25 min |
| Apr 7, 6:03 PM CDT | Special Weather Statement | MEG | St. Francis | 27 min |
| Apr 7, 6:30 PM CDT | Special Weather Statement | MEG | St. Francis | 30 min |
| Apr 7, 6:46 PM CDT | Special Weather Statement | MEG | St. Francis | 29 min |
| Apr 7, 4:30 PM CDT | Special Weather Statement | MEG | Dyer | 30 min |
| Apr 7, 4:33 PM CDT | Special Weather Statement | MEG | Obion | 42 min |
| Apr 7, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Obion, Weakley | 45 min |
| Apr 7, 5:14 PM CDT | Special Weather Statement | MEG | Obion | 31 min |
| Apr 7, 5:26 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 34 min |
| Apr 7, 5:41 PM CDT | Special Weather Statement | MEG | Weakley | 34 min |
| Apr 7, 5:43 PM CDT | Special Weather Statement | MEG | Dyer | 32 min |
| Apr 7, 5:52 PM CDT | Special Weather Statement | MEG | Henry | 38 min |
| Apr 7, 6:07 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 38 min |
| Apr 7, 6:09 PM CDT | Special Weather Statement | MEG | Weakley | 36 min |
| Apr 7, 6:52 PM CDT | Special Weather Statement | MEG | Gibson | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.